MAUDE Adverse Event Report: COVIDIEN SURGICAL LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN SURGICAL LAPRO-CLIP; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 8886848700
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, prior to use, the inner axle of the applier was bent and would fall from the top.The handle was also sha king.Another clip applier was used to resolve the issue.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: d4 (lot), d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted a hole on the exterior shaft.When disassembled, the internal pin was noted as disengaged.The distal end of the internal shaft was noted as bent.It was reported that prior to use, the inner axle of the applier was bent.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument is applied improperly during application or reassembled improperly after sanitizing.It was also reported that prior to use, the inner axle of the applier fell from the top.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the instrument due to improper handling during reinsertion of the internal shaft.The evaluation detected an unreported condition of mismatched shaft numbers.The most likely cause for the additional condition is a maintenance issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: reusable devices must be carefully inspected prior to and after each use, as any damage may affect the safe operation of the device.Failure to lubricate the device prior to sterilization may cause malfunctions such as jamming, difficult operation, or unacceptable staple formation.During assembly push the handle forward.Replace the inner shaft assembly taking care that all grooves are aligned between the handle, inner shaft, and rotating shaft.Top view of grooves.Pull the handle back and replace the end cap.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LAPRO-CLIP
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22928924
Report Number1219930-2025-03835
Device Sequence Number21122754
Product Code GCJ
UDI-Device Identifier10884521057623
UDI-Public10884521057623
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K925602
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8886848700
Device Catalogue Number8886848700
Device Lot NumberC3A3174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown